Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 4:12 PM CDT for 4 counties in Missouri. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 4:12 PM CDT (21:12 UTC)
- Expired
- May 27, 2017, 4:46 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 7 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:28 PM CDT | TSTM WND GST 42 | Dutzow, MO | |
| May 27, 4:35 PM CDT | TSTM WND DMG | 2 Ene Lake Saint Louis, MO | A TREE BLOWN OVER. OTHER SMALL TO MEDIUM SIZED LIMBS BROKEN OUT OF TREES. |
| May 27, 4:40 PM CDT | TSTM WND DMG | 1 Wnw Saint Peters, MO | POWER LINES BLOWN DOWN ON MEXICO ROAD NEAR MID RIVERS MALL DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
| May 27, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WUUS53 KLSX 272112
SVRLSX
MOC071-183-189-219-272200-
/O.NEW.KLSX.SV.W.0103.170527T2112Z-170527T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
412 PM CDT SAT MAY 27 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
St. Charles County in east central Missouri...
Central Franklin County in east central Missouri...
St. Louis County in east central Missouri...
Warren County in east central Missouri...
* Until 500 PM CDT.
* At 411 PM CDT, severe thunderstorms were located along a line
extending from near Jonesburg to near Truesdale to near Beaufort,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, University City, Ballwin, Wentzville, Kirkwood, Maryland
Heights, Hazelwood, Webster Groves, Manchester, Creve Coeur,
Overland, Clayton, Lake St. Louis, Washington and St. Ann.
This includes the following highways...
Interstate 44 in Missouri between exits 247 and 277.
Interstate 70 in Missouri between exits 188 and 231.
This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and First Missouri State Capitol Historic
Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for east central
Missouri.
LAT...LON 3888 9126 3887 9096 3888 9096 3888 9060
3887 9056 3888 9054 3888 9031 3853 9035
3850 9050 3850 9059 3848 9061 3849 9065
3847 9066 3846 9069 3848 9073 3845 9074
3836 9116
TIME...MOT...LOC 2111Z 263DEG 49KT 3886 9125 3874 9116 3843 9112
HAIL...<.75IN
WIND...60MPH
$$
CVKING2 follow-up statements
241
WWUS53 KLSX 272136 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
436 PM CDT SAT MAY 27 2017
MOC071-183-189-219-272200-
/O.CON.KLSX.SV.W.0103.000000T0000Z-170527T2200Z/
St. Charles MO-Franklin MO-St. Louis MO-Warren MO-
436 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ST. CHARLES...EAST CENTRAL FRANKLIN...ST. LOUIS AND EAST CENTRAL
WARREN COUNTIES...
At 436 PM CDT, severe thunderstorms were located along a line
extending from near Chain of Rocks to Dardenne Prairie to Pacific,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, University City, Ballwin, Wentzville, Kirkwood, Maryland
Heights, Hazelwood, Webster Groves, Manchester, Creve Coeur,
Overland, Clayton, Lake St. Louis, St. Ann and Crestwood.
This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and First Missouri State Capitol Historic
Site.
This includes the following highways...
Interstate 44 in Missouri between exits 247 and 277.
Interstate 70 in Missouri between exits 203 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for east central
Missouri.
LAT...LON 3887 9103 3887 9096 3888 9078 3888 9060
3887 9056 3888 9054 3888 9031 3853 9035
3850 9050 3850 9059 3848 9061 3849 9065
3847 9066 3846 9069 3848 9073 3845 9074
3841 9092
TIME...MOT...LOC 2136Z 264DEG 48KT 3887 9081 3877 9075 3849 9074
HAIL...<.75IN
WIND...60MPH
$$
CVKING179
WWUS53 KLSX 272146
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
446 PM CDT SAT MAY 27 2017
MOC071-183-189-219-272155-
/O.CAN.KLSX.SV.W.0103.000000T0000Z-170527T2200Z/
St. Charles MO-Franklin MO-St. Louis MO-Warren MO-
446 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES...EAST CENTRAL
FRANKLIN...ST. LOUIS AND EAST CENTRAL WARREN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still expected with these thunderstorms.
A tornado watch remains in effect until 700 PM CDT for east central
Missouri.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Missouri.
LAT...LON 3887 9103 3887 9096 3888 9078 3888 9060
3887 9056 3888 9054 3888 9031 3853 9035
3850 9050 3850 9059 3848 9061 3849 9065
3847 9066 3846 9069 3848 9073 3845 9074
3841 9092
TIME...MOT...LOC 2144Z 263DEG 49KT 3888 9067 3878 9061 3850 9060
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 27 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 345 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1120 AM CDT Sat May 27 2017 Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the taf sites early this afternoon, but additional convection now developing over eastern KS will move eastward through the taf sites late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts to COU and the St Louis metro area. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. SPECIFICS FOR KSTL: Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the STL area early this afternoon, but additional convection now developing over eastern KS will move eastward through STL late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 3:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL LESTERVILLE 37.46N 90.83W
05/27/2017 E1.00 INCH REYNOLDS MO PUBLIC
&&
EVENT NUMBER LSX1700437
BYRDLocal storm report, May 27, 3:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG FREEBURG 38.43N 89.91W
05/27/2017 ST. CLAIR IL LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 63 NEAR FREEBURG AREA.
&&
EVENT NUMBER LSX1700438
GOSSELINLocal storm report, May 27, 3:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LESTERVILLE 37.46N 90.83W
05/27/2017 E1.75 INCH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0315 PM TSTM WND GST LESTERVILLE 37.46N 90.83W
05/27/2017 M73 MPH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700439
EVENT NUMBER LSX1700440
GOSSELINLocal storm report, May 27, 3:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG FREEBURG 38.32N 91.92W
05/27/2017 OSAGE MO LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 63 NEAR FREEBURG AREA.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX1700438
GOSSELINLocal storm report, May 27, 4:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 SSE LINN 38.46N 91.83W
05/27/2017 M1.00 INCH OSAGE MO PUBLIC
&&
EVENT NUMBER LSX1700441
BYRDLocal storm report, May 27, 4:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG BLAND 38.30N 91.63W
05/27/2017 GASCONADE MO PUBLIC
NUMEROUS LIMBS BLOWN DOWN AS WELL AS POWER LINES AROUND
TOWN.
&&
EVENT NUMBER LSX1700442
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:37 AM CDT | Special Weather Statement | LSX | Gasconade | 38 min |
| May 27, 11:51 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 39 min |
| May 27, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 44 min |
| May 27, 12:55 PM CDT | Tornado Warning | LSX | Crawford | 11 min |
| May 27, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 27, 1:21 PM CDT | Tornado Warning | LSX | Cole, Osage | 39 min |
| May 27, 1:33 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| May 27, 1:39 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 37 min |
| May 27, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| May 27, 1:52 PM CDT | Tornado Warning | LSX | Reynolds | 38 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 23 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| May 27, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| May 27, 2:27 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 47 min |
| May 27, 3:10 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 54 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 55 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 53 min |
| May 27, 4:06 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 27, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 56 min |
| May 27, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.